A 38-year-old female asked:
erectile dysfunction in a 35 yr old male? my boyfriend has had this problem for almost a yr now and he is taking high blood pressure medicine. his dr. has tested his testerone levels and they are normal. for somebody of this age, why would he be having
2 doctor answers • 2 doctors weighed in
Urology 32 years experience
Sometimes, : Sometimes, certain blood pressure medications can cause erectile dysfunction. Two groups of medications that can do this are diuretics such as hydrochlorathiazide and beta blockers such as atenolol. Your boyfriend should work with his doctor to change his medication to one that properly treats his blood pressure and does not have this side effect. In addition, some men in their 30s can have untreated heart disease that causes erectile dysfunction. This can often be the first sign of cardiac problems and should be further explored with his physician.
Cardiology 43 years experience
Beta blockers: Some blood pressure medications cause ed. Beta blockers as a class are common offenders. Metoprolol is a common one.
Last updated Oct 18, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.